Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 19, NWS Grand Rapids, MI

September 14, 20134 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Sep 14, 2013, 3:04 PM EDT for 4 counties in Michigan. It took effect at Sep 15, 2013, 1:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2013, 3:04 PM EDT (19:04 UTC)
In effect from
Sep 15, 2013, 1:00 AM EDT
Expired
Sep 15, 2013, 2:00 PM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WHUS43 KGRR 141904
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
304 PM EDT SAT SEP 14 2013

MIZ037-043-050-056-150315-
/O.NEW.KGRR.BH.S.0019.130915T0500Z-130915T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK
304 PM EDT SAT SEP 14 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM EDT SUNDAY THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM 1 AM EDT SUNDAY THROUGH SUNDAY MORNING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED

* STRONG LONGSHORE CURRENTS...EXPECTED

* RIP CURRENTS...POSSIBLE

* LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY
  DANGEROUS CONDITIONS TODAY INCLUDE...

  SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
  MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH TO SOUTHWEST WINDS WILL CAUSE
  WAVES TO BUILD TO AROUND 4 FEET BY DAYBREAK SUNDAY ACROSS THE
  WARNING AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS. 

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT... 

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
4 follow-up statements
252 
WHUS43 KGRR 150102
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
902 PM EDT SAT SEP 14 2013

MIZ037-043-050-056-150915-
/O.CON.KGRR.BH.S.0019.130915T0500Z-130915T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK
902 PM EDT SAT SEP 14 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM EDT SUNDAY
THROUGH SUNDAY MORNING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED

* STRONG LONGSHORE CURRENTS...EXPECTED

* RIP CURRENTS...POSSIBLE

* LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH 
  PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... 

 SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE  
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH TO SOUTHWEST WINDS WILL 
  CAUSE WAVES TO BUILD TO AROUND 4 FEET BY DAYBREAK SUNDAY 
  ACROSS THE WARNING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
305 
WHUS43 KGRR 150650
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
250 AM EDT SUN SEP 15 2013

MIZ037-043-050-056-151500-
/O.CON.KGRR.BH.S.0019.000000T0000Z-130915T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK
250 AM EDT SUN SEP 15 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON EDT
TODAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED

* STRONG LONGSHORE CURRENTS...EXPECTED

* RIP CURRENTS...POSSIBLE

* LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH 
  PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH TO SOUTHWEST WINDS WILL 
  CAUSE WAVES TO BUILD TO AROUND 4 FEET BY DAYBREAK TODAY
  ACROSS THE WARNING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
555 
WHUS43 KGRR 151510
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 AM EDT SUN SEP 15 2013

MIZ037-043-050-056-151800-
/O.EXT.KGRR.BH.S.0019.000000T0000Z-130915T1800Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK
1110 AM EDT SUN SEP 15 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED

* STRONG LONGSHORE CURRENTS...EXPECTED

* RIP CURRENTS...POSSIBLE

* LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH 
  PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH TO SOUTHWEST WINDS WILL 
  CAUSE WAVES TO BUILD TO AROUND 4 FEET BY DAYBREAK TODAY ACROSS 
  THE WARNING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
808 
WHUS43 KGRR 151753
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT SUN SEP 15 2013

MIZ037-043-050-056-151900-
/O.EXP.KGRR.BH.S.0019.000000T0000Z-130915T1800Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK
153 PM EDT SUN SEP 15 2013

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 PM EDT THIS
AFTERNOON...

WAVES WILL DIMINISH TO UNDER 4 FEET THROUGH THE REMAINDER OF THE
AFTERNOON.  

$$


WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 14, 10:46 AM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Sep 14, 10:46 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 AM EDT SAT SEP 14 2013

LATEST UPDATE...
MARINE

.SYNOPSIS...
ISSUED AT 330 AM EDT SAT SEP 14 2013

WE/LL SEE PLENTY OF SUNSHINE TODAY AND TEMPERATURES WILL BE A BIT
WARMER COMPARED TO FRIDAY. SHOWERS ARE EXPECTED SUNDAY AHEAD OF
ANOTHER COLD FRONT WHICH WILL BRIEFLY DECREASE TEMPERATURES BEFORE A
WARMUP BEGINS MONDAY. TEMPERATURES WILL BE NEAR 80 BY THURSDAY.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 330 AM EDT SAT SEP 14 2013

FORECAST CONCERNS DEAL WITH PCPN POTENTIAL SUNDAY.

SHORT RANGE MODELS HAVE COME INTO PRETTY GOOD AGREEMENT WITH REGARDS
TO A COLD FRONT APPROACHING THE CWA SUNDAY. AFTER SEEING ABUNDANT
SUNSHINE TODAY...CLOUDS WILL INCREASE TONIGHT AS SHOWERS MOVE TOWARD
LOWER MICHIGAN. PCPN SHOULD BEGIN AROUND 12Z IN THE NW CWA AND THEN
SPREAD SEWD THROUGH THE DAY. MODELS SHOW VERY LITTLE INSTABILITY DUE
TO A SUBSTANTIAL INVERSION ABV 800 MB. THUS WE/RE LOOKING AT
SHOWERS. RIGHT ENTRANCE REGION OF THE UPPER JET WILL LIKELY PLAY A
ROLE IN ENHANCING PCPN POTENTIAL. THUS SOME AREAS MAY SEE GREATER
THAN A QUARTER INCH OF RAIN. CLOUDS AND PCPN SHOULD HOLD TEMPS DOWN
IN THE MID 60S. MONDAY LOOKS DRY AS A LARGE HIGH BUILDS INTO THE
GREAT LAKES.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 AM EDT SAT SEP 14 2013

A MORE ACTIVE WEATHER PATTERN SEEMS TO BE SHAPING UP FOR THE MIDDLE
TO END OF NEXT WEEK. AS I HAVE BEEN WRITING FOR SEVERAL DAYS NOW IT
SEEMS TO ME WED THROUGH FRIDAY ARE LIKELY TO BE A VERY WET PERIOD
FOR SOUTHWEST MICHIGAN. THIS INCLUDES SHOWERS AND THUNDERSTORMS.
THERE IS EVEN THE SUGGESTION OF A FALL LIKE...DEEPLY OCCLUDED STORM
TOWARD THE WEEKEND.

THE PHASING OF THREE RATHER LARGE STORMS...ONE OVER EXTREME
NORTHEAST RUSSIA...ONE IN THE GULF OF ALASKA AND THE OTHER OFF THE
CALIFORNIA COAST INTO ONE POWERFUL SYSTEM OVER THE GULF OF ALASKA BY
MONDAY EVENING WILL BUILD THE LARGE UPSTREAM UPPER RIDGE OVER
CENTRAL NORTH AMERICA AS FAR NORTH A LAKE WINNIPEG. THAT OF COURSE
DEEPENS THE DOWNSTREAM TROUGH (OVER THE EASTERN GREAT LAKE BY THEN).
OVER TIME THE POWERFUL SYSTEM IN THE GULF OF ALASKA KICKS OUT A
MAJOR SHORTWAVE THAT TRAVELS EAST IN THE UPPER FLOW BRINGS BACK THE
DEEP MOISTURE AND PRECIPITABLE WATERS MORE THAN DOUBLE NORMAL BY
WEDNESDAY. HOWEVER A SECOND WAVE IS KICKED OUT BY THIS SYSTEM AND
BOTH THE 00Z ECMWF AND GFS NOW FORM A CLOSED UPPER LOW WITH THAT
SECOND SYSTEM. THE GFS VERSION COMES OUT FARTHER NORTH AND QUICKER
IN THE THU/FRI TIME FRAME WHILE THE ECMWF VERSION OF IT IS MORE
FRI/SAT AND THAT IS FARTHER SOUTH... OVER MICHIGAN. SUFFICE TO SAY
WE WILL BE WET THROUGH THIS TIME PERIOD. POSSIBLY VERY WET.

TEMPERATURES WILL START OUT COLDER THAN NORMAL BUT WILL WARM TO WELL
ABOVE NORMAL BY WED/THU. IT MAY TURN COLD BY EARLY NEXT WEEKEND
BEHIND THE SECOND SYSTEM. SEEMS WRAP AROUND LAKE EFFECT RAIN SHOWERS
WOULD BE LIKELY BEHIND BOTH THE GFS AND ECMWF SYSTEMS... JUST A
QUESTION OF FRI OR SAT.  WE WILL HAVE TO WATCH HOW THIS PLAYS OUT IN
THE MODELS OVER THE NEXT FEW DAYS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 748 AM EDT SAT SEP 14 2013

EXPECT LIGHT SOUTH WINDS WITH NEARLY CLEAR SKIES MOST OF THE DAY.
TONIGHT EXPECT INCREASING HIGH CLOUDS BY 00Z THEN MID CLOUDS BY
04-06Z. ANY PRECIPITATION WILL BE AFTER 12Z SUNDAY. FLOW BECOMES
NORTH TO NORTHEAST BEHIND THE FRONT FOR SUNDAY NIGHT. THIS WILL
ACT TO KEEP THE WAVES AT POTENTIALLY HAZARDOUS LEVELS FOR SMALL CRAFT.

&&

.MARINE...
ISSUED AT 1042 AM EDT SAT SEP 14 2013

SOUTH TO SOUTHWEST FLOW WILL INCREASE AS WE GO THROUGH THE
AFTERNOON. THIS WILL ALLOW FOR BUILDING WAVES. OVERNIGHT VALUES
MAY REACH SMALL CRAFT ADVISORY CRITERIA FOR LITTLE AND BIG SABLE
POINTS. WILL ADDRESS THIS WITH THE AFTERNOON FORECAST.

&&

.HYDROLOGY...
ISSUED AT 330 AM EDT SAT SEP 14 2013

QPF NEAR A QUARTER IN IS POSSIBLE SUNDAY AS ANOTHER COLD FRONT MOVES
THROUGH. HEAVY RAINFALL NOT EXPECTED THOUGH AS INSTABILITY IS RATHER
LOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...93
MARINE...MJS
Hazardous weather outlook, Sep 14, 9:01 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 AM EDT SAT SEP 14 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
901 AM EDT SAT SEP 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-150900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
901 AM EDT SAT SEP 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT NORTH OF GRAND
HAVEN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT NORTH OF GRAND
HAVEN INTO MID MORNING SUNDAY...THEN AGAIN MONDAY MORNING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 3:04 PM EDTSmall Craft AdvisoryGRR23 hr

Nearby

Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.